Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Effexor XR and Klonopin

I posted yesterday about weaning off Klonopin and I appreciate your quick response.  I have read that the drugs of choice for Generalized Anxiety Disorder are Paxil, Effexor, and Lexapro.  I also did some reading in the Mayoclinic.com Drug Database about side effects of these meds.  Under Effexor, which is what I take, "side effects that may go away as your body adjust to the med" are nervousness, anxiety, jitteriness, etc.  These side effects are not listed under Lexapro.  Is Effexor a more stimulating drug than Lexapro?  If that is the case, would Lexapro be a better drug choice for me since I am so sensitive to stimulants?  (BTW, I can't even drink caffeine or take a half of a decongestant without feeling really nervous and jittery.) If they are side effects that go away, what is the time frame approximately for your body to adjust?  Also, I have a strong history of high blood pressure in my family and noticed that that is one of the side effects of effexor.  I am 43 now and BP has always been low to normal, would staying on Effexor cause my BP to rise over time?  I realize changing drugs would be my Dr's decision but I just wondered what your thoughts were on this matter.  I really would like to get off the Klonopin and come back down to 25 mg. of Tenormin.  Thanks so much for your help.
2 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
You must remember that side effects do not happen to everyone, and are almost always self limiting, and not progressive. Therefore risk of increased blood pressure is low, and if happens, is reversible when stop drug.  Regarding the difference between the two, it is hard to say there is a difference despite what you read because each person is so different, so only a trial will tell.   Time frame, side effects should be minimal by end of 3rd week, if not, time to change.
Avatar universal
I am currently doing research for an upcoming book which deals with the side effects and withdrawals people have experienced from Effexor XR and other (like) anti-depressants. I am interested in receiving any information current or former users would like to share concerning their experiences with these drugs. Please email me @:
beach-***@****
and thanks!
deb
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area